Narrow Results Clear All
- Communication Improvement 3
- Education and Training 2
- Error Reporting and Analysis 2
Quality Improvement Strategies
- Patient Self-Management
- Specialization of Care 3
- Teamwork 1
- Clinical Information Systems
- Device-related Complications 1
- Diagnostic Errors 1
- Discontinuities, Gaps, and Hand-Off Problems 2
- Medication Errors/Preventable Adverse Drug Events 4
Search results for "Patient Self-Management"
- Computerized Provider Order Entry (CPOE)
- Patient Self-Management
Legislation/Regulation > Sentinel Event Alerts
Sentinel Event Alert. September 24, 2008;(41):1-4.
Anticoagulant therapies such as heparin and warfarin are considered high-alert medications, due to the high potential for patient harm if used improperly. They have been associated with adverse events in a variety of settings, including in hospitalized patients and outpatients, and ensuring the safety of patients receiving anticoagulants is a National Patient Safety Goal for 2008. This sentinel event alert issued by the Joint Commission discusses the root causes of anticoagulant-associated patient harm and recommends strategies for reducing errors, including implementation of a pharmacist-led anticoagulation service. Sentinel event alerts are intended to promote rapid implementation of patient safety strategies, and adherence to these recommendations is assessed on site visits by the Joint Commission.
Tools/Toolkit > Fact Sheet/FAQs
Washington, DC: National Priorities Partnership and National Quality Forum; December 2010.
This briefing sheet reviews the opportunities, solutions, and drivers for medication safety improvements.
Special or Theme Issue
J Patient Saf. 2010;6:1-47, 52-56.
Focusing on a leadership perspective, this special issue contains numerous narrative articles regarding the National Quality Forum (NQF) Safe Practices for Better Healthcare.
Cases & Commentaries
- Web M&M
Shareen El-Ibiary, PharmD, BCPS; November 2008
A pregnant woman with asthma was admitted to the hospital with respiratory distress. Although the emergency department providers noted that she was pregnant, this information was not conveyed to the floor. On admission, the patient was given an antibiotic that could have been dangerous.
Tarkan L. New York Times. September 14, 2008;Health section:7.
This article describes how medical errors may cause serious harm in pediatric patients and offers tips for hospitals and parents to foster safe treatment.
Chun D. Gainsville Sun. August 21, 2006.
This article describes a computerized drug ordering and dispensing system at a Florida hospital.